MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068503000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Unspecified Mental, Emotional or Behavioural Problem (4430); Sexual Dysfunction (4510); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 09/15/2010
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a lynx system device was implanted into the patient during a procedure performed on (b)(6) 2010.As reported by the patient attorney, the patient has suffered the following injuries: pain, inflammation, infection, sexual dysfunction, vaginal tissue injury, urinary dysfunction, surgery for mesh removal, hysterectomy and emotional and mental anguish.Additionally, the patient has suffered the following damages: physical injury and deformity; physical disability, future medical care and treatment, medical expenses and future out of pocket expenses and loss of income.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2010 was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Block h6: imdrf patient codes e0206, e1906, e1413, e1309, e2330, e2326, e2015, e2401 capture the reportable events of urinary retention; pain; infection; inflammation; sexual dysfunction; tissue damage (vaginal tissue injury), physical injury and deformity, mental, emotional or behavioral problem.Impact code f2303, f1202.F1901, f1903, capture the reportable event of device explantation, surgery, disability and medication required.
 
Additional Manufacturer Narrative
Blocks a2, b5, b7, e1 below and h6: patient codes have been updated due to additional information received on august 30, 2023.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2010, was chosen as a best estimate based on the date the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Assistant: dr.(b)(6).Mesh excision surgery: dr.(b)(6).Block h6: imdrf patient codes e2006, e1715, e0206, e1906, e1413, e1309, e2330, e2326, e2015, e2401 capture the reportable events of vaginal mesh erosion, granulation tissue, urinary retention; pain; infection; inflammation; sexual dysfunction; tissue damage (vaginal tissue injury), physical injury and deformity, mental, emotional or behavioral problem.Imdrf impact codes f1905, f2303, f1202 and f1901 capture the reportable event of device excision, surgery, disability and medication required.Block 11: blocks b2 and h8 have been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a lynx system device was implanted into the patient during a total abdominal hysterectomy with abdominal sacral colpopexy + rectocele repair + lynx sub-urethral sling and cystoscopy + excision of vaginal mesh erosion (non-bsc) + cystoscopy procedure performed on (b)(6) 2010, due to large uterine prolapse and rectocele as well as persistent stress incontinence.The patient had a trans-obturator synthetic mid-urethral sling and placement of anterior perigee in 2006.During the lynx device placement, there was a large vaginal mesh erosion extending horizontally at the level of the bladder base.This was presumed to be due to its location to represent the most distal portion of the perigee device.It was then undermined and excised.The lynx device was placed, and cystourethroscopy confirmed there was no trocar injury.There was bilateral spill of indigo carmine and no evidence of injury to the bladder during the anterior colporrhaphy.Additionally, an intepro ams y-mesh was attached to the anterior and posterior vagina using interrupted figure-of-8 sutures of 2-0 pds.The patient tolerated the procedure well and was transported to recovery room in stable condition.As reported by the patient attorney, the patient has suffered the following injuries: pain, inflammation, infection, sexual dysfunction, vaginal tissue injury, urinary dysfunction, surgery for mesh removal, hysterectomy and emotional and mental anguish.Additionally, the patient has suffered the following damages: physical injury and deformity; physical disability, future medical care and treatment, medical expenses and future out of pocket expenses and loss of income.On (b)(6), 2022, the patient had vaginal mesh excision and cystoscopy due to vaginal mesh erosion of the reported device.Findings showed atrophic vagina, a 5mm mesh erosion was noticed at the level of the vaginal cuff on the left.Also, on the right vaginal wall, few centimeters proximal to the introitus was another 5mm area of mesh erosion with granulation tissue.During the surgery, all the exposed mesh was mobilized from the vaginal wall and was dissected off.The mesh was transected with mayo scissors.The same procedure was performed at the vaginal cuff and on the right wall.There were no complications during this procedure.No bladder or urethral injuries were noticed.The patient tolerated the procedure very well.She was taken to the recovery room awake and in stable condition.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2010, was chosen as a best estimate based on the date the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Mesh excision surgery: dr.(b)(6).Block h6: imdrf patient codes e2006, e1715, e0206, e1906, e1413, e1309, e2330, e2326, e2015, e2401, and e0506 capture the reportable events of vaginal mesh erosion, granulation tissue, urinary retention; pain; infection; inflammation; sexual dysfunction; tissue damage (vaginal tissue injury), physical injury and deformity, mental, emotional or behavioral problem, and bleeding with intercourse and vaginal bleeding.Imdrf impact codes f1905, f2303, f1202 and f1901 capture the reportable event of device excision, surgery, disability and medication required.
 
Event or Problem Description
It was reported to boston scientific corporation that a lynx system device was implanted into the patient during a total abdominal hysterectomy with abdominal sacral colpopexy + rectocele repair + lynx sub-urethral sling and cystoscopy + excision of vaginal mesh erosion (non-bsc) + cystoscopy procedure performed on (b)(6) 2010, due to large uterine prolapse and rectocele as well as persistent stress incontinence.The patient had a trans-obturator synthetic mid-urethral sling and placement of anterior perigee in 2006.During the lynx device placement, there was a large vaginal mesh erosion extending horizontally at the level of the bladder base.This was presumed to be due to its location to represent the most distal portion of the perigee device.It was then undermined and excised.The lynx device was placed, and cystourethroscopy confirmed there was no trocar injury.There was bilateral spill of indigo carmine and no evidence of injury to the bladder during the anterior colporrhaphy.Additionally, an intepro ams y-mesh was attached to the anterior and posterior vagina using interrupted figure-of-8 sutures of 2-0 pds.The patient tolerated the procedure well and was transported to recovery room in stable condition.As reported by the patient attorney, the patient has suffered the following injuries: pain, inflammation, infection, sexual dysfunction, vaginal tissue injury, urinary dysfunction, surgery for mesh removal, hysterectomy and emotional and mental anguish.Additionally, the patient has suffered the following damages: physical injury and deformity; physical disability, future medical care and treatment, medical expenses and future out of pocket expenses and loss of income.On (b)(6) 2022, the patient had vaginal mesh excision and cystoscopy due to vaginal mesh erosion of the reported device.Findings showed atrophic vagina, a 5mm mesh erosion was noticed at the level of the vaginal cuff on the left.Also, on the right vaginal wall, few centimeters proximal to the introitus was another 5mm area of mesh erosion with granulation tissue.During the surgery, all the exposed mesh was mobilized from the vaginal wall and was dissected off.The mesh was transected with mayo scissors.The same procedure was performed at the vaginal cuff and on the right wall.There were no complications during this procedure.No bladder or urethral injuries were noticed.The patient tolerated the procedure very well.She was taken to the recovery room awake and in stable condition.Additional information received on october 10, 2023: during an office visit on (b)(6) 2021, the patient presented with bleeding with intercourse but no pain.She was status post total vaginal hysterectomy with bladder repair twice for prolapse.The patient stated she was unsure if mesh was used in prolapse repair.Possible causes were reviewed, and it was likely mesh exposure - about 1 by 0.5cm mesh exposure on the right at the vaginal apex.Options were also reviewed, ombitasvir or estrogen, excision, and mesh removal.On (b)(6) 2021, the patient came for a surgery consult.She stated having vaginal bleeding daily.No pain.No hematuria.Also at the (b)(6) 2021 consult, gynecological exam found that there were two small areas of mesh exposure on the anterior vaginal wall with very thin mucosa between.

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17478565
Report Number3005099803-2023-04148
Device Sequence Number2686682
Product Code OTN
UDI-Device Identifier08714729718949
UDI-Public08714729718949
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model NumberM0068503000
Device Catalogue Number850-300
Device Lot Number1ML0042002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/30/2023
10/10/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/26/2023
11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Disability;
Patient Age39 YR
Patient SexFemale
Patient Weight64 KG